MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-11
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pk dissecting forceps instrument was analyzed and the technician did not find any signs of corrosion at the distal end of the instrument.An additional observation not reported by the site that is not related to the customer reported complaint: the instrument was found to have thermal damage on the bipolar yaw pulley.As a result, the electrode was exposed.The instrument passed the electrical continuity test.
 
Event or Problem Description
It was reported that the pk dissecting forceps front was rusty.There was no report of patient involvement or reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The pk dissecting forceps had been returned and was evaluated by the advanced failure analysis (afa) team.Afa was performed and completed by engineering.The instrument was inspected under various levels of magnification and the engineer did not find the instrument to exhibit any signs of corrosion or rust at the distal end.The grips were not found to have any damage or irregularities.The cause of the reported customer event was not identified.The following finding was unrelated to the customer reported complaint: afa found the failure of thermal damage on the instrument bipolar yaw pulley.The instrument was found to have thermal damage on one of the two bipolar yaw pulleys.The damage was located at the base of the grip, on the outer surface of the yaw pulley.As a result of the damage, a section of the active electrode on the grip was exposed, which would not normally be exposed.The instrument passed the electrical continuity test.The instrument had 1 remaining use out of 10.A review of the manufacturing history indicated no related nonconformance.It was unclear if the thermal damage observation and the customer reported complaint of rust were related.As the yaw pulley surface containing the thermal damage is not metal and would not rust, the failure was determined to be unrelated.A review of the procedure logs indicated that a monopolar instrument was used during this case.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18013022
Report Number2955842-2023-19639
Device Sequence Number7389387
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10201103
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-11
Device Catalogue Number420227
Device Lot NumberN10201103 084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown